Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 5506 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 

CASE REPORT Table of Contents   
Year : 2009  |  Volume : 20  |  Issue : 6  |  Page : 1072-1075
Drug-induced interstitial nephritis in a child with idiopathic nephrotic syndrome


1st Pediatric Department, Aristotles University, Hippokration General Hospital, Konstantinoupoleos, Thessaloniki, Greece

Correspondence Address:
Nikoleta Printza
1st Pediatric Department, Aristotles University of Thessaloniki, Hippokration General Hospital, Konstantinoupoleos 49, 54642 Thessaloniki
Greece
Login to access the Email id


PMID: 19861874

Rights and Permissions

Acute renal failure (ARF) is a rare but severe complication of active idiopathic nephrotic syndrome (INS) in children. It may be due to several causes with different outcomes. Both the clinical picture of the patient as well as laboratory, imaging and histopathological findings may help in the diagnosis. We present a case of drug-induced acute interstitial nephritis (AIN), complicated with ARF, in a 2 1/2 -year-old girl with active INS. The child was referred to the Hippokration General Hospital, Thessaloniki, Greece hospital with steroid-resistant NS; renal biopsy was performed, which did not show any remarkable findings and cyclosporine was admi­nistered in addition to steroid therapy. The first day after biopsy, the child developed gross hematuria and abdominal pain and an antibiotic was added to her treatment. In the following days, fever, vomiting, hypertension and ARF occurred. Ultrasound study revealed enlarged kidneys with increased echogenity and loss of corticomedullary differentiation. The antibiotic and cyclos­porine were stopped and the child was managed with furosemide, nifedipine and steroids. A second renal biopsy was performed, which confirmed the diagnosis of acute interstitial nephritis. The child did not require dialysis therapy. Her urine output improved gradually and the serum creatinine normalized one month after the initial episode. Our case re-emphasizes the need for investigation of factors precipitating ARF in children with idiopathic NS.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3219    
    Printed87    
    Emailed0    
    PDF Downloaded727    
    Comments [Add]    

Recommend this journal